A 26-year-old female asked:

I really need help from gynaecologist. the doctor prescribed me duphaston for 10 days. on the 9th day i started with birth control pills, yasmin. today its 16th day, im still bleeding which is unusual for me.what should i do?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
First, "duphaston" is usually given to cause withdrawal bleeding. If oral bcp's are started prior to the withdrawal bleeding, stop the oral bcp's, and restart them with a new pack after the bleeding ceases. The bcp's will stop ovarian hormone production, and your cycles will be controlled solely by the punctual use of the bcp's (taken within the hour of taking the previous day's active pill).
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 19-year-old female asked:
I will take my first pill of duphaston tomorrow and also will be my day 17 of taking my pills. Is it harmful to take duphaston for 5 days while taking birth control? or duphaston will affect my bleeding on my 7 day break on pill and might delay it?
Dr. Hiep Le
Dr. Hiep Leanswered
Nephrology and Dialysis 44 years experience
What is the purpose of taking duphaston ( a progesterone formula) in your case? If it is prescribed for your menstrual abnormality, you can switch the... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I am on birth control( yasmin for past 6 years) and have had breakthrough bleeding on active pills. Its 5th day of bleeding and passing big and several blood clots. Should i go to ER? What is the cause? I havent missed any pills.
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
Breakthru bleeding: Oral bcp therapy with low dose types requires punctual taking of the active pills: the active pills should be taken within the hour of the time the pr... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
It is normal to experience a bit of breakthrough bleeding when skipping your period (not taking placebos) on the birth control pill? I am on Yasmin.
Dr. Sewa Legha
Medical Oncology 52 years experience
Yes it is likely: Irregular menses are not uncommon when you are taking birth control pills especially if you take a break from taking the pill daily.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 18-year-old female asked:
Is the brand "Yasmin" ( birth control pill ) a well known, risk free brand. If my doctor allowed me to take pills, can I use "Yasmin" or is there a better alternative. Thank you?
Dr. Bryan Wong
Family Medicine 20 years experience
Yasmin is a commonly prescribed safe combined oral contraceptive that is used by many women. It would be best to talk further with your doctor about... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 29-year-old female asked:
10 days taking Yasmin received period and cramping. Why? Doctors recommended it to remove 3cm ovarian cyst. Why am I bleeding? I was spotting before taking the pill stopped two days and came back with bleeding like period?
Dr. Ralph Boling
Obstetrics and Gynecology 41 years experience
At first this can : be normal. It can take up to two cycles/pill packs to fully regulate. A cyst should improve over 4 - 6 weeks, as well.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 8, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.